nerve damage from epidural steroid injection

nerve damage from epidural steroid injection

Welcome to Spine-health’s Sciatica, Leg Pain and Radiculopathy patient community. You can also read doctor approved Sciatica and Leg Pain Articles and watch Sciatica Videos.
20 posts / 0 new
Last post
atwitsend
atwitsend's picture
Offline
Last seen: 2 years 4 months ago
Title: Member
Joined: 10/11/2009 - 12:45am
nerve damage from epidural steroid injection

Hello all! I'm new here!

I was just wondering if anyone has suffered from nerve damage from an epidural steroid injection? I had one done and lost the feeling in my left foot, let, buttock and 'nether regions'. The doctor isn't sure whats causing it because the MRI came back with no new results.

This is the only thing I can figure out is that my nerve was damaged from the shot. I go for a EMG nerve test tomorrow.

Has this ever happened to anyone here???

Thanks in advance and I hope you all have a pain free day!

CHOWUR (not verified)
Title: Member
Wits

Gosh that's horrible. I hope whatever the cause it turns out to be only temporary.

I've got nerve damage, and I've had ESIs.... We just assumed the damage was because of scar tissue at that nerve..

Good luck with your test tomorrow.
CHOWUR

BBChopper
Offline
Last seen: 1 year 5 months ago
Title: Member
Joined: 10/04/2009 - 10:37am
hey

Last one I had left me in pain for two years and a Cyst. Had a new MRI after two years, they said I was a little worst but didnt see why I was in pain. Got a second opinion they told me about the Cyst and my hurniated L5. First doc's were covering each other!!

Get a second opinion!!!

second_time (not verified)
Title: Member
YEP

atwitsend, had a nerve block at L4-L5 no problem. Came back a week later and had one at L5-S1. Pain wen't way for about 4 hours then BAM Numb 3 little toes on right foot, heel and calf feels funny. Had MRI's CT scans, Mylegrams. No one could see anything. Still went ahead with 2nd micro. Unsuccessful but the time off work helped. That was 2 years ago. Probably permanent nerve damage. I blame the numbness on the nerve block.
Hope you get better results
Gregg

J.J.Grey
Offline
Last seen: 2 years 3 months ago
Title: Member
Joined: 06/23/2008 - 8:45pm
Wow!

This is a side effect that I would never think of.

justino
Offline
Last seen: 4 years 7 months ago
Title: Member
Joined: 10/27/2009 - 9:08am
happened to me too

Had bad back pain on lower right side, dr suggested a
epidural steroid injection to remove the pain. Several days later, noticed numbness/tingeling in right leg and or foot after injection. Shot did nothing for the back pain. Dr. said he did nothing wrong. Now I have TWO problems. I DO NOT recommend anyone getting these injections.

I went to another back dr (neurosurgeon), and gave me an MRI/XRAYs, he and cant tell if the shot caused the damage, but suspects it did damage a nerve.

dilauro
dilauro's picture
Offline
Last seen: 1 hour 38 min ago
Title: Moderator
Joined: 06/16/2008 - 9:41pm
Please take notice

None of on the Spine-Health message board are qualified doctors.
No one should take what one member says as the only answer. Each case is individual and the as such having something done or not done depends on the exact medical situation
I am taking this up with the poster of the previous post

Ron DiLauro Spine-Health System Moderator
Dont laugh at me

justino
Offline
Last seen: 4 years 7 months ago
Title: Member
Joined: 10/27/2009 - 9:08am
none

I'm just letting people know what happened to me, that there are risks of epidural steroid injections. This is a big money machine for all involved in dispensing the shots. I could go on ranting on the subject, but I am sure Ron would criticize me again.

dawnangers
Offline
Last seen: 3 years 9 months ago
Title: Member
Joined: 10/18/2010 - 12:01pm
nerve damage from epidural

I gave birth to my 3rd son in may and i was completely healthy had the epidural. during the epidural i felt this shocking pain down the right side of my body the dr said its normal i asked a few friends and they said they felt like a cooling sensation down the right side. Then the day after my feet were a little numb thought nothing of it well 5 months later my feet hands arms and legs are numb and its painful my balance is horrible i can barely walk down or up stairs I cant even carry the baby infear my balance will give out or my hands get completly numb i drop him. I'm seeing a neurologist first he diagnosed me with Gillan-beret syndrome got treatments that didn't work (the cost 13100.00) had an M.R.I showed nothing (cost roughly 1000.00) had genetic testing (cost 1200) all this doesn't include the Dr visits every month.. I just dont understand because according to him these effects im having are not from the epidural.. how do u go from being completly healthy before i gave birth to being like this... I am seeing a dr that is affiliated to where I had my son so I don't know if he is covering up for the hospital screwing me over? i am just so angry that im going thru this and no one wants to listen to me people think its all in my head. My dr asked me if i have Munchhausen disorder? where would i dream all this up?? Im so aggravated

Unknown000
Offline
Last seen: 2 years 4 days ago
Title: Member
Joined: 07/27/2012 - 1:52am
Severe pain and seizure like symptoms after steroid injections

My 18 year old son broke his L5 and it healed but was still in a lot of pain. His doctor tough the main management center would help. They talked him into a epideral steroid injection. They did the,procedure and discharged him 5 minutes later. By the time we got home he was in severe pain and in the ER for hours. He then developed frightening whole body spasms that look like seizures and severe pain mostly on the left side. He has gotten progressively worse yet no one has been able to help him. His neurologist has done many test and all are negative. So now they are trying to convince him he had some sort of "Post Tramatic Stress" similar to soldiers! WHAT? They are making him feel he must be crazy or we did something to him, this bull shite! They refuse to say the epideral could have caused any damage. He also had been electrocuted 4 years ago in shop class at school that caused him a year of pain and many specialist. They also refuse that any nerve damage could have been done because of that. He is having symptoms of some sort of Dystonianew and they refuse to test him for any of the muscular
diseases. Im so frustrated watching him in excruciating pain, and ER trips that get him no where. Has anyone else had such sever symptoms after one of these injections?

Unknown000
Offline
Last seen: 2 years 4 days ago
Title: Member
Joined: 07/27/2012 - 1:52am
Yes similar experience

My 18 year old son had an injection after breaking hisL5 a year and half earlier. Right after the procedure he ended up in the ER. He didn't even make up the stairs to our front door. He has developed severe muscle spasms that look like seizures, severe pain in his back, hip and leg, so severe he screams and cries in pain. All test come back negative, no meds help, up to 4 or more ER visits per month, physical therapy doesn't help, nor dose anything! They also are trying to make him feel he has some sort of post traumatic stress problem caused by us in his childhood he just can't remember! I found that to be discusting and offensive to even suggest this to him. I also feel they are not doing or testing for enough things and are trying to cover up for the doctor who did the procedure! I'm too frustrated and I totally sympathise with you, if you get any answers please let me know and vise versa! A Mom

Pages